MAUDE Adverse Event Report: AV-TEMECULA-CT MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; MITRACLIP DELIVERY SYSTEM

AV-TEMECULA-CT MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; MITRACLIP DELIVERY SYSTEM
Model Number CDS0201
Health Effect - Clinical Codes Mitral Regurgitation (1964); Heart Failure (2206)
Date of Event 03/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.Additionally, a review of the complaint history did not indicate a lot-specific quality issue.The reported patient effects of worsening mitral regurgitation and worsening heart failure as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.All available information was investigated and the reported slda appears to be related to the patient morphology/pathology due to posterior leaflet prolapse.The reported mr was likely a result of the slda, which then caused the cascading effect of heart failure.Based on the information reviewed, there is no indication of a product quality issue with respect to design, manufacturing or labeling of the device.
 
Event or Problem Description
This is filed to report the single leaflet device attachment (slda) resulting in increased mitral regurgitation and heart failure.It was reported that the initial mitraclip procedure was performed on (b)(6) 2017, to treat degenerative mitral regurgitation (mr) with a grade of 4.One clip was implanted, reducing the mr to 1.The next day, discharge echocardiogram confirmed the clip was stable, and the mr was 1.On (b)(6) 2017, the patient was admitted to the hospital with heart failure.Echocardiogram was performed which found that the deployed clip had detached from the posterior leaflet and remained attached to the anterior leaflet (single leaflet device attachment/slda).The mr had increased to 4.There was no tissue damage noted.The patient remains stable and will be considered for an additional procedure at a later date.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Filed to report the attempted intervention.
 
Event or Problem Description
Subsequent to the initial 30-day medical device report, the following information was provided: on (b)(6) 2017, the patient presented to the emergency room with heart failure symptoms.On (b)(6) 2017, a second mitraclip procedure was going to be performed for treatment; however, during the transseptal puncture, a pericardial effusion occurred.No portion of the mitraclip system had entered the patient anatomy.It is the physicians opinion that the non-abbott guide wire in the left atrium caused the effusion.A pericardiocentesis was performed, but the patient expired.The cause of death was cardiac arrested due to the pericardial effusion which was caused by the transseptal puncture.No additional information was provided.

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
MITRACLIP DELIVERY SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6474394
Report Number2024168-2017-02950
Device Sequence Number608731
Product Code NKM
UDI-Device Identifier08717648195914
UDI-Public(01)08717648195914(17)170630(10)60607U141
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Model NumberCDS0201
Device Catalogue NumberCDS0201
Device Lot Number60607U141
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by Manufacturer07/19/2017
Initial Report FDA Received Date04/07/2017
Supplement Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight52